MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 22FR

RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 22FR
Model Number 8675322
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
A user facility representative has informed richard wolf gmbh an issue regarding a internal sheath resectoscope 22fr, part id: 8675322, batch # 1511247.According to the received information: "resector's black tip (bakelite) came off during the procedure, ending up in the patient's bladder." the treatment was continued with another product and completed with a delay of about 30 minutes.The user informed that there were no negative consequences for the patient, user or third parties.The broken part was retrieved.
 
Additional Manufacturer Narrative
The internal sheath resectoscope 22fr 8675322, batch # 1511247 was investigated in the responsible department.The insulation insert has a typical broken edge caused by mechanical overload.The broken-off ceramic piece was enclosed with the complaint.The insulation insert has clearly recognizable notches on the outer circumference which indicate that the ceramic sleeve has been damaged beforehand.The distally undamaged edges are regular and completely intact.The adhesive joint between the sheath tube and the insulating insert is undamaged and shows no thermal damage due to hf or laser applications.Mechanical pre-damage in connection with the formation of the smallest stress cracks within the ceramic can lead to a fracture of the ceramic and thus to a possible loss of parts even with a low mechanical load on the product during use.A breakage of the insulation tip is not to be expected under normal application conditions and when used as intended, as only low forces act during endoscopic applications.Experience shows that such breakages are primarily due to mechanical damage/pre-damage and are possibly triggered by a point load such as by impact, shock, falling down or similar which may occur during preparation of instruments for surgery, during transport to and from the or, during cleaning of instruments, during sterilization, etc.The internal sheath resectoscope 22fr 8675322, batch # 1511247 was manufactured on 10/may/2022.The batch consisted of 50 pieces.No issue was identified during production and no further complaints were received from the reported batch.The ifu ga-d366-us / en / 2017-02 v4.0 / eco 2016-0202 contains safety instructions regarding checking the device prior and after each use, especially the ceramic insulation at the distal end in section 8 checks.Furthermore, the user is advised to avoid using excessive force on the device in section 7 operating instruction.The subject issue of broken ceramic tip is present in the risk management file d3 - reusable sheaths, tubes, rev.04.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
SHARK
Common Device Name
INTERNAL SHEATH RESECTOSCOPE 22FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimer strasse 32
75438 knittlingen, germany 75438
GM   75438
MDR Report Key16559426
Report Number9611102-2023-00018
Device Sequence Number17565472
Product Code FJL
UDI-Device Identifier04055207019641
UDI-Public04055207019641
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8675322
Device Catalogue Number8675322
Device Lot Number1511247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown